Skin Peels or Laser Treatments While Using Retin-A
Doctor Answers 4
Retin A is great prior to and 1 week after chemical peels
Retin A is always good for the skin in tiny amounts and can be used prior to and about 1 week after a chemical peel. Light peels run about $175-250 each and are done every 2 weeks for 4-5 peels. Medium TCA peels are about $500-1500 and are done 1-2 peels 2-4 weeks apart. Always use a prescription cortisone lotion, sunscreen and moisturizers after peels as well as your Vit A cream or Retin A.
Retin- A use prior to Peel or Laser
Use of Retin-A Prior to Peels
Our office protocol is ideally to use Retin-A topically for 6 weeks or longer prior to a chemical peel or laser treatment.. It is an independent antiaging and preventative of spotty pigmentation afterwards. Your doctor/medical aeshtetician will instruct you when to recontinue this product. We have a specific protocol that also uses hydroquinone or other lightener agent prior to the procedure as well
Retin-a and chemical peels/laser resurfacing
Chemical peels and laser resurfacing are great ways to rejuvinate the skin and get rid of those fine lines, wrinkles, pigmented areas and acne scars.
Retin-a itself, will help remove dead skin cells, reduce acne, fine lines, wrinkles and pigment and will also help to prepare the skin for either a chemical peel or laser treatment.
However for best results, Retin-a should be stopped prior to any of those treatments typically for three or four weeks before the procedure. In addition, it should not be restarted for a couple of weeks after the procedure. It is best to consult your physician as to exactly how long you should be off the Retin-a, as different procedures will require different lengths of time.
Mild chemical peels may only require a week or so, as the resurfacing to your skin is only superficial and healing is fairly quick; however, a laser resurfacing of the face with the Pearl laser is a much more intense and effective procedure to resurface and rejuvenate the skin that will require you to be off the Retin-a for a longer period of time.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.